# SDR CA091027006

- Difficulty date: October 25, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 17,566 hours
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: ECI15317
- Condition: Separated
- Location: Nr 4 Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

(CAN) THE LOWER SPARK PLUG (WITH HELI COIL AND GASKET STILL ATTACHED) SEPERATED FROM CYLINDER HEAD NR 4. CYLINDER HEAD NR 4 HAS MISSING THREADS AND PEICES OF HELI COIL STILL EMBEDDED IN REMAINING THREADS. IT APPEARS THAT THE HELI COIL INSERT BROKE APART AND TOOK OUT THE ALUMINUM THREADS ON CYLINDER HEAD. NO CRACKS COULD BE FOUND AROUND THE CYLINDER’S SPARK PLUG HOLE OR ON THE CYLINDER ITSELF. THE CYLINDER AND ALL ITS PARTS APPEAR TO BE IN GOOD SHAPE. TOTAL HOURS ON THE ENGINE AND CYLINDER WERE 1778.4. TBO IS 2000 HOURS. THIS ENGINE IS OPERATED ON CONDITION. LAST 2 COMPRESSION CHECKS OF THIS CYLINDER SHOW 74/80 WITH NO DEFECTS. (TC 20091027006)
